Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 6, 2008, 5:29 PM CST for 8 counties in Texas. It took effect at Mar 7, 2008, 7:12 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2008, 5:29 PM CST (23:29 UTC)
- In effect from
- Mar 7, 2008, 7:12 AM CST
- Expired
- Mar 7, 2008, 6:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -432 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 062329 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 529 PM CST THU MAR 6 2008 ...EXTREME WILDFIRE BEHAVIOR POTENTIAL FOR MOST OF DEEP SOUTH TEXAS FRIDAY... .BREEZY TO WINDY AND GUSTY NORTHWEST TO NORTH WINDS AND VERY DRY AIR ARE MOVING INTO DEEP SOUTH TEXAS IN THE WAKE OF A COLD FRONT. FUELS ALSO REMAIN IN A CURED STATE. THIS IS A DANGEROUS COMBINATION OF FACTORS WHICH WILL BE CONDUCIVE TO EXTREME WILDFIRE BEHAVIOR. THESE CONDITIONS WILL PERSIST THROUGH THE DAY ON FRIDAY. TXZ249>257-080000- /O.UPG.KBRO.FW.A.0010.080307T1400Z-080307T2300Z/ /O.NEW.KBRO.FW.W.0010.080307T1400Z-080308T0000Z/ JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 529 PM CST THU MAR 6 2008 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING FOR ALL OF DEEP SOUTH TEXAS EXCEPT ZAPATA COUNTY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RECENT ARRIVAL OF A COLD FRONT HAS BROUGHT STRONG AND GUSTY NORTHWEST TO NORTH WINDS AND COOLER...DRIER AIR TO DEEP SOUTH TEXAS. THE COLD FRONT BROUGHT LITTLE RAINFALL...AND FUELS REMAIN CURED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ248-080000- /O.EXT.KBRO.FW.A.0010.080307T1400Z-080308T0000Z/ ZAPATA- 529 PM CST THU MAR 6 2008 ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE FIRE WEATHER WATCH IS NOW IN EFFECT FOR ZAPATA COUNTY FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. THE RECENT ARRIVAL OF A COLD FRONT HAS BROUGHT STRONG AND GUSTY NORTHWEST TO NORTH WINDS AND COOLER...DRIER AIR TO DEEP SOUTH TEXAS. THE COLD FRONT BROUGHT LITTLE RAINFALL...AND FUELS REMAIN CURED. WINDS WILL BE SLIGHTLY WEAKER FOR EXTREME WESTERN SECTIONS OF DEEP SOUTH TEXAS...INCLUDING ZAPATA COUNTY...THAN THEY WILL BE FOR OTHER AREAS. THUS...A FIRE WEATHER WATCH IS IN EFFECT FOR ZAPATA COUNTY FOR FRIDAY. FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 54/52
2 follow-up statements
000 WWUS84 KBRO 071312 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 712 AM CST FRI MAR 7 2008 ...EXTREME WILDFIRE BEHAVIOR POTENTIAL FOR MOST OF DEEP SOUTH TEXAS FRIDAY... .BREEZY TO WINDY AND GUSTY NORTHWEST TO NORTH WINDS AND VERY DRY AIR ARE MOVING INTO DEEP SOUTH TEXAS IN THE WAKE OF A COLD FRONT. FUELS ALSO REMAIN IN A CURED STATE. THIS IS A DANGEROUS COMBINATION OF FACTORS WHICH WILL BE CONDUCIVE TO EXTREME WILDFIRE BEHAVIOR. THESE CONDITIONS WILL PERSIST THROUGH THE DAY TODAY. TXZ248-080000- /O.UPG.KBRO.FW.A.0010.080307T1400Z-080308T0000Z/ /O.EXA.KBRO.FW.W.0010.080307T1400Z-080308T0000Z/ ZAPATA- 712 AM CST FRI MAR 7 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RECENT ARRIVAL OF A COLD FRONT HAS BROUGHT STRONG AND GUSTY NORTHWEST TO NORTH WINDS AND COOLER...DRIER AIR TO DEEP SOUTH TEXAS. THE COLD FRONT BROUGHT LITTLE RAINFALL...AND FUELS REMAIN CURED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ249>257-080000- /O.CON.KBRO.FW.W.0010.080307T1400Z-080308T0000Z/ JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 712 AM CST FRI MAR 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE RECENT ARRIVAL OF A COLD FRONT HAS BROUGHT STRONG AND GUSTY NORTHWEST TO NORTH WINDS AND COOLER...DRIER AIR TO DEEP SOUTH TEXAS. THE COLD FRONT BROUGHT LITTLE RAINFALL...AND FUELS REMAIN CURED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KBRO 080008 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 608 PM CST FRI MAR 7 2008 ...WINDS TO DECREASE BUT HUMIDITY TO REMAIN LOW ACROSS DEEP SOUTH TEXAS... ...DRY CONDITIONS WILL PERSIST INTO THE WEEKEND ALTHOUGH WINDS WILL DECREASE BELOW CRITERIA FOR A RED FLAG WARNING... TXZ248>257-080115- /O.EXP.KBRO.FW.W.0010.000000T0000Z-080308T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 608 PM CST FRI MAR 7 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. DRY CONDITIONS WILL PERSIST IN THE SHORT TERM...BUT WINDS WILL CONTINUE TO SLOWLY DECREASE TONIGHT. WILDFIRES ARE STILL POSSIBLE DUE TO DRY FUELS. $$ 54/61
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 6, 1:45 PM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 6, 1:45 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 145 PM CST THU MAR 6 2008 .DISCUSSION...MODERATE SOUTH TO SOUTHEAST WINDS WILL BE IN ADVANCE OF A COLD FRONT PRESENTLY OVER SOUTH-CENTRAL TEXAS RAPIDLY MOVING SOUTHEAST. THE COLD FRONT SHOULD MOVE THROUGH DEEP SOUTH TEXAS LATE THIS AFTERNOON AND THIS EVENING CAUSING COOLER TEMPERATURES...GUSTY NORTH WINDS AND ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS ALONG THE FRONT AND IN ITS WAKE. CLOUDY AND COOL WILL BE THE RULE ON FRIDAY AS HIGH PRESSURE BUILDS INTO THE AREA. A WARMER SOUTHEAST FLOW OF AIR WILL BE IN STORE FOR THE WEEKEND WITH HIGH PRESSURE MOVING EAST OVER THE GULF. BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF .73 AND A K-INDEX OF A -14. && .MARINE...AT NOON BUOY 20 REPORTED EAST WINDS AT 12 KNOTS WITH GUSTS TO 16 KNOTS AND SEAS AT 4 FEET WITH A 6 SECOND PERIOD. A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS THIS EVENING SHIFTING THE WINDS TO THE NORTHWEST. THE WINDS AND SEAS WILL INCREASE BEHIND THE FRONTAL BOUNDARY AND A SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING THROUGH 6 PM FRIDAY EVENING. THE WINDS AND SEAS WILL BEGIN DIMINISHING FRIDAY AFTERNOON. && .AVIATION...VFR CONDITIONS WITH PARTLY CLOUDY SKIES AND MODERATE AND GUSTY SOUTHEASTERLY WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. A COLD FRONT WILL MOVE THROUGH THE CWA THIS EVENING SHIFTING THE WINDS TO THE NORTHWEST. MODERATE TO STRONG AND GUSTY NORTHWESTERLY WINDS WILL PREVAIL OVER THE CWA OVERNIGHT. VFR TO MVFR CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 50 69 43 75 / 30 0 0 0 BROWNSVILLE 51 73 42 81 / 30 0 0 0 HARLINGEN 50 71 41 79 / 30 0 0 0 MCALLEN 51 76 45 83 / 30 0 0 0 RIO GRANDE CITY 49 75 46 83 / 30 0 0 0 SOUTH PADRE ISLAND 51 70 46 74 / 30 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES...SCA 130>175 FOR TONIGHT. FIRE WEATHER WATCH TXZ248>257 FOR FRIDAY. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 65/63
Hazardous weather outlook, Mar 6, 5:08 AM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 508 AM CST THU MAR 6 2008 GMZ130-132-135-150-155-170-175-071115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 508 AM CST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL RACE THROUGH THE COASTAL WATERS THIS EVENING...BRINGING GUSTY NORTHWEST WINDS OF 25 TO 30 KNOTS AND SEAS OF 7 TO 10 FEET. A SMALL CRAFT ADVISORY WILL GO INTO EFFECT AT 6 PM TONIGHT FOR THE ENTIRE COASTAL WATERS REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY WINDS BEHIND THE FRONT WILL CONTINUE FRIDAY BEFORE DECREASING FRIDAY NIGHT. ONSHORE FLOW EARLY NEXT WEEKEND MAY PROMPT MORE SMALL CRAFT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>257-071115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 508 AM CST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY CONDITIONS BEHIND THURSDAY NIGHTS COLD FRONT WILL BRING EXTREME FIRE GROWTH POTENTIAL. CONDITIONS WILL BEGIN TO IMPROVE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 5:34 AM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 26 hr |
| Mar 6, 4:16 PM CST | Special Marine Warning | BRO | 59 min | |
| Mar 6, 5:20 PM CST | Special Marine Warning | BRO | 85 min | |
| Mar 6, 5:43 PM CST | Special Marine Warning | BRO | 47 min |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.